I still don't feel like I'm at even 70% of what I would think to be normal. I'm always waking up stiff and in pain, if I sit or stand too long my body seizes up and pain is too much. How can I feel better without taking more meds? What else is there to make my body work better, feel normal, without seeing a doctor every month? I can't sleep without going to extremes like no sound, no light, heavy meditation, meds, and not having my husband in the bed sleeping next to me. My back can't take any weight or pressure and forget exercising because I'll be laid up in bed for a week- I can't keep missing out on work, on life, for every little miss-step or wrong sleeping position that puts me out- Please help me live again.
I've been on flexeril and neurontin for over a year, why am I not getting better?
- 8 Jul 2011 by faelord13
- 11 Nov 2014
- flexeril, neurontin, insomnia, muscle spasm, pain, fibromyalgia
Added 8 Jul 2011:
I was diagnosed with fibromylgia and polymyositis when I was 19, I've been on over a dozen medications trying to find something to help but nothing is getting me past the pain and stiffness, the agrivation of litterally crawling on the floor to get from bed to bathroom when I wake up, the sleepless nights because I can't get comfortable in bed next to my own husband, and I'm sick of this life style of not being able to do normal everyday things like take out the trash or clean my kitchen without being in chronic pain and overwhelming lack of energy 24/7-
I know of what you speak, I also have a horrifying case of fibro. Perhaps since the Neurontin and Flexeril is not working, you need to see your rheumatologist for something else? There are so many meds out there for us.
Have you tried Cymbalta, or Lyrica, Hydrocodone? Opiate pain meds can be very addictive, yet they work, if you take them sporadically you will not become too dependant on them.
You and your doc need to exhaust every possible avenue to relieve some of your pain and get your quality of life back! If this doc is not helping you, find a new one.
There are many members on this site with fibro and you shall have many answers and loads of support by the end of the weekend, so hang in there gurl !! The support on this site is wonderful, and you sound like you could use some !!
All the best to you,
From what I have read of your condition you are not on the correct medication. I am surprised this is all you are on. Here is what I found:
Polymyositis - adult Symptoms
Polymyositis is a systemic disease, which means it affects the whole body. Symptoms include:
•Muscle weakness in the proximal muscles (shoulders, hips, etc.) that makes it difficult to raise the arms over the head, get up from a sitting position, or climb stairs
•Problems with the voice (caused by weak throat muscles)
•Shortness of breath
Patients may also have:
•Loss of appetite
A similar condition called dermatomyositis causes a reddish-purple or red rash on the face or body.
Tests and Exams
Muscle weakness and tenderness can be signs of polymyositis. A rash is a sign of a similar condition, dermatomyositis.
Tests may include:
•Autoimmune antibodies and inflammation tests
•MRI of affected muscles
•Myoglobin in the urine
Patients with this condition must be carefully monitored for cancer.
Treatment of Polymyositis - adult
The main treatment is with corticosteroid medications. When muscle strength improves, usually in 4 to 6 weeks, the medication is slowly tapered off. Maintenance therapy with prednisone may be continued indefinitely. In people who fail to respond to corticosteroids, medications to suppress the immune system, such as methotrexate and azathioprine, may be used.
Intravenous gamma globulin has been tried, with mixed results. It is too soon to know what role biologic drugs may play in treating this condition.
If the condition is associated with a tumor, it may improve if the tumor is removed.
Response to treatment varies, and it depends on whether there are complications. The 5-year mortality can be as high as 20%.
Many patients, especially children, go into remission (a period when no symptoms are present) and recover. For most other people, immunosuppressant drugs can control the disease.
In adults, death may result from:
•Severe, long-term muscle weakness
The major causes of death are cancer (malignancy) and lung disease.
•Calcium deposits in the affected muscles, especially in children with the disease
•Heart disease, lung disease, or abdominal complications
When to Contact a Health Professional
Call your health care provider if you have symptoms of this disorder. Seek emergency treatment if you have shortness of breath and difficulty swallowing.
I hope this helps, and I hope you contact a doctor ASAP about your condtion...
Have you ever heard of LOW DOSE naltrexon ? It's a wonder drug. You start of on 3mg. and go up to 5 after slow increases. In high doses it's used for alcohol addition but in low doseges it turns on the body's own pain fighting mechanism . Only problem is you have to be off all narcotics two weeks before you can take it and can never take narcotics with it but you can take neuronton and flexed with it. Also there is a wonderful program offered by Mayo Clinic it's the Pain and Rehab program. It's three weeks 8 hours a day 5 days a week. I went through it after having over 11 surgeries on my back, neck, shoulder, knees, & hip. I was on heavy pain Meds for 7 years and they weren't working. I woke up just like you everyday. But after Mayo and my husband insisting I try the LDN I was completely out of pain! It took about three weeks for the Low dose naltrexon to work but once it did I was golden.
Mayo clinic out me through physical Therapy everyday for an hour and half among other things . They also taper you off all but neurontin . By the way flexeril is very bad for you and it not meant to be taken more than 10 days due to possibly causing liver damage
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 May 2010 • 1 answer
Posted 6 Jul 2011 • 26 answers
Posted 19 Dec 2012 • 3 answers
Posted 30 Aug 2016 • 3 answers
Posted 8 Sep 2016 • 1 answer